Alert archive / Iowa / Flash Flood Watches in 2014

Flash Flood Watch 4, NWS Des Moines, IA

June 3, 201438 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jun 3, 2014, 4:17 AM CDT for 38 counties in Iowa. It took effect at Jun 3, 2014, 8:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 3, 2014, 4:17 AM CDT (09:17 UTC)
In effect from
Jun 3, 2014, 8:00 PM CDT
Expired
Jun 4, 2014, 3:39 AM CDT
In force
8 hr
Issued by
NWS Des Moines, IA
Flood severity
None
All 38 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hardin County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 17 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 9.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 126 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
126 J/kg
Mixed-layer CIN
-172 J/kg
Mixed-layer LCL
2070 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WGUS63 KDMX 030917
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
417 AM CDT TUE JUN 3 2014

...EXTREME HEAVY RAIN TONIGHT...

.IN ADDITION TO THE SEVERE WEATHER THREAT...VERY HEAVY RAIN WILL
ACCOMPANY THESE STORMS TONIGHT INTO THE EARLY MORNING HOURS
WEDNESDAY. RAINFALL TOTALS WILL RANGE FROM 2 TO 4 INCHES WITH A
FEW ISOLATED 5 INCH OR GREATER AMOUNTS POSSIBLE. THE HIGHEST
RAINFALL RATES ARE ANTICIPATED TO BE 3 TO 5 INCHES PER HOUR AND
MAY LEAD TO AREAS OF FLASH FLOODING.

IAZ057>062-070>075-081>086-092>097-031730-
/O.NEW.KDMX.FF.A.0004.140604T0100Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...
NEWTON...GRINNELL...ATLANTIC...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
417 AM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL 
  IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...
   INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS... 
  JASPER...POLK AND POWESHIEK. IN SOUTH CENTRAL IOWA... 
  APPANOOSE...CLARKE...DECATUR...LUCAS...MADISON...MAHASKA... 
  MARION...MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN 
  SOUTHEAST IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA... 
  ADAIR...ADAMS...CASS AND TAYLOR. IN WEST CENTRAL IOWA... 
  AUDUBON AND GUTHRIE. 

* FROM THIS EVENING THROUGH WEDNESDAY MORNING

* EXCESSIVE RAINFALL RATES OF 3 TO 5 INCHES PER HOUR ARE
  ANTICIPATED LATE THIS EVENING AND INTO THE OVERNIGHT HOURS.
  WIDESPREAD TOTAL PRECIPITATION AMOUNTS LOOK TO RANGE FROM 2 TO 4
  INCHES BY WEDNESDAY MORNING...BUT COULD SEE ISOLATED AMOUNTS OF
  5 INCHES OR GREATER. 

* SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH
  FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN
  AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

PODRAZIK
5 follow-up statements
210 
WGUS63 KDMX 031554
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1054 AM CDT TUE JUN 3 2014

...EXTREME HEAVY RAIN IS FORECAST TONIGHT...

.VERY HEAVY RAIN IS LIKELY THIS EVENING AND INTO THE OVERNIGHT
WITH RAINFALL TOTALS FROM 2 TO 4 INCHES WITH A FEW ISOLATED 5
INCH OR GREATER AMOUNTS POSSIBLE. INTENSE RAINFALL RATES ARE
EXPECTED AND WILL RESULT IN HEAVY AMOUNTS FALLING OVER SHORT
PERIODS OF TIME. THIS WILL LEAD TO HIGH RUNOFF RATES AND THE
POTENTIAL FOR FLASH FLOODING.

IAZ023-033>038-044>050-040000-
/O.EXA.KDMX.FF.A.0004.140604T0100Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK
1054 AM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH IN EFFECT FROM 8 PM CDT THIS EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL IOWA... 
  NORTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN CENTRAL IOWA...BOONE...GRUNDY...HAMILTON...HARDIN...
   MARSHALL...STORY...TAMA AND WEBSTER. IN NORTHWEST IOWA... 
  POCAHONTAS. IN WEST CENTRAL IOWA...CALHOUN...CARROLL... 
  CRAWFORD...GREENE AND SAC. 

* FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* EXCESSIVE RAINFALL RATES WILL LEAD TO HIGH RUNOFF RATES
  OVERNIGHT. WIDESPREAD TOTAL PRECIPITATION AMOUNTS LOOK TO RANGE
  FROM 2 TO 4 INCHES BY WEDNESDAY MORNING...BUT COULD SEE ISOLATED
  AMOUNTS OF 5 INCHES OR GREATER.

* SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH 
  FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

IAZ057>062-070>075-081>086-092>097-040000-
/O.CON.KDMX.FF.A.0004.140604T0100Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...AUDUBON...EXIRA...GUTHRIE CENTER...
PANORA...BAYARD...CASEY...PERRY...WAUKEE...ADEL...DES MOINES...
NEWTON...GRINNELL...ATLANTIC...GREENFIELD...STUART...ADAIR...
FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...NORWALK...
CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...CRESTON...
OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...
NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...
ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
1054 AM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 8 PM CDT THIS EVENING
THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...SOUTH CENTRAL IOWA...SOUTHEAST 
  IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...INCLUDING THE 
  FOLLOWING AREAS...IN CENTRAL IOWA...DALLAS...JASPER...POLK AND 
  POWESHIEK. IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE... 
  DECATUR...LUCAS...MADISON...MAHASKA...MARION...MONROE... 
  RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST IOWA...DAVIS 
  AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS...CASS AND 
  TAYLOR. IN WEST CENTRAL IOWA...AUDUBON AND GUTHRIE. 

* FROM 8 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING

* EXCESSIVE RAINFALL RATES WILL LEAD TO HIGH RUNOFF RATES
  OVERNIGHT. WIDESPREAD TOTAL PRECIPITATION AMOUNTS LOOK TO RANGE
  FROM 2 TO 4 INCHES BY WEDNESDAY MORNING...BUT COULD SEE ISOLATED
  AMOUNTS OF 5 INCHES OR GREATER. 

* SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH 
  FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN 
  AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
774 
WGUS63 KDMX 040108
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
808 PM CDT TUE JUN 3 2014

...SERIOUS FLASH FLOODING POSSIBLE OVER SOUTHERN IOWA TONIGHT...

.HEAVY RAIN HAS ALREADY FALLEN ACROSS SOUTHERN IOWA THIS EVENING
WITH WIDESPREAD ONE TO THREE INCH AMOUNTS ALONG AND SOUTH OF AN
ATLANTIC TO LEON LINE. SIMILAR ADDITIONAL RAINFALL AMOUNTS ARE
POSSIBLE THROUGH THE NIGHT WITH THUNDERSTORMS STILL UPSTREAM
ACROSS NEBRASKA AND SOUTH DAKOTA. INTENSE RAINFALL RATES ARE
EXPECTED AND WILL RESULT IN HEAVY AMOUNTS FALLING OVER SHORT
PERIODS OF TIME. THIS WILL LEAD TO HIGH RUNOFF RATES AND THE
POTENTIAL FOR FLASH FLOODING...ESPECIALLY IN THE STEEPER TERRAIN
OF SOUTHERN IOWA.

IAZ023-033>038-044>050-057>062-070>075-081>086-092>097-041115-
/O.CON.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE...WINTERSET...EARLHAM...INDIANOLA...
NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...CORNING...
CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE...BLOOMFIELD
808 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL IOWA...NORTHWEST IOWA...SOUTH CENTRAL 
  IOWA...SOUTHEAST IOWA...SOUTHWEST IOWA AND WEST CENTRAL IOWA...
   INCLUDING THE FOLLOWING AREAS...IN CENTRAL IOWA...BOONE... 
  DALLAS...GRUNDY...HAMILTON...HARDIN...JASPER...MARSHALL... 
  POLK...POWESHIEK...STORY...TAMA AND WEBSTER. IN NORTHWEST 
  IOWA...POCAHONTAS. IN SOUTH CENTRAL IOWA...APPANOOSE... 
  CLARKE...DECATUR...LUCAS...MADISON...MAHASKA...MARION... 
  MONROE...RINGGOLD...UNION...WARREN AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAIR...ADAMS... 
  CASS AND TAYLOR. IN WEST CENTRAL IOWA...AUDUBON...CALHOUN... 
  CARROLL...CRAWFORD...GREENE...GUTHRIE AND SAC. 

* THROUGH WEDNESDAY MORNING

* EXCESSIVE RAINFALL RATES WILL LEAD TO EXTREME RUNOFF OVERNIGHT.
  WIDESPREAD TOTAL PRECIPITATION AMOUNTS LOOK TO RANGE FROM 2 TO 4
  INCHES BY WEDNESDAY MORNING...BUT COULD SEE ISOLATED AMOUNTS OF
  5 INCHES OR GREATER OVER SOUTHERN IOWA. LOCATIONS ALONG AND
  SOUTH OF AN ATLANTIC...TO CENTERVILLE LINE MAY BE ESPECIALLY
  SUSCEPTIBLE TO FLASH FLOODING AND WILL LIKELY SEE THE HIGHEST
  AMOUNTS.

* SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH 
  FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN 
  AREAS. ROADS MAY BECOME COVERED WITH WATER AND IMPASSABLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SMALL
669 
WGUS63 KDMX 040425
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1125 PM CDT TUE JUN 3 2014

...FLASH FLOODING REMAINS POSSIBLE OVER SOUTHERN IOWA TONIGHT...

.HEAVY RAIN HAS ALREADY FALLEN ACROSS SOUTHERN IOWA THIS EVENING
WITH WIDESPREAD AMOUNTS OF TWO INCHES OR MORE ALONG AND SOUTH OF
AN ATLANTIC TO OSCEOLA LINE. ALTHOUGH THE MOST INTENSE RAINFALL
RATES APPEAR TO HAVE ENDED FOR THE EVENING...ADDITIONAL MODERATE
TO HEAVY RAINS MAY CONTINUE WITH THUNDERSTORMS STILL APPROACHING
FROM SOUTHEAST NEBRASKA.

IAZ023-033>038-044>050-057>062-072>075-084>086-097-040530-
/O.CAN.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD-
CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-
POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-LUCAS-MONROE-
WAPELLO-DAVIS-
INCLUDING THE CITIES OF...POCAHONTAS...LAURENS...ROLFE...FONDA...
GILMORE CITY...SAC CITY...LAKE VIEW...ODEBOLT...WALL LAKE...
SCHALLER...EARLY...ROCKWELL CITY...MANSON...LAKE CITY...POMEROY...
FORT DODGE...WEBSTER CITY...IOWA FALLS...ELDORA...ACKLEY...
GRUNDY CENTER...REINBECK...CONRAD...DIKE...WELLSBURG...DENISON...
CARROLL...JEFFERSON...BOONE...AMES...MARSHALLTOWN...TAMA...
TOLEDO...TRAER...DYSART...GLADBROOK...AUDUBON...EXIRA...
GUTHRIE CENTER...PANORA...BAYARD...CASEY...PERRY...WAUKEE...
ADEL...DES MOINES...NEWTON...GRINNELL...WINTERSET...EARLHAM...
INDIANOLA...NORWALK...CARLISLE...PELLA...KNOXVILLE...OSKALOOSA...
CHARITON...ALBIA...OTTUMWA...BLOOMFIELD
1125 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL IOWA...NORTHWEST
IOWA...SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND WEST CENTRAL IOWA
HAS BEEN CANCELLED. LIGHT TO MODERATE RAINS WILL CONTINUE INTO
EARLY TUESDAY MORNING...BUT ADDITIONAL AMOUNTS ARE NOT EXPECTED TO
PRODUCE FLASH FLOODING.

$$

IAZ070-071-081>083-092>096-041000-
/O.CON.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS-ADAIR-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-
INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...STUART...
ADAIR...FONTANELLE...CORNING...CRESTON...OSCEOLA...BEDFORD...
LENOX...NEW MARKET...MOUNT AYR...LAMONI...LEON...CORYDON...
SEYMOUR...ALLERTON...HUMESTON...CENTERVILLE
1125 PM CDT TUE JUN 3 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM CDT WEDNESDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHWEST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE... 
  CLARKE...DECATUR...RINGGOLD...UNION AND WAYNE. IN SOUTHWEST 
  IOWA...ADAIR...ADAMS...CASS AND TAYLOR. 

* UNTIL 8 AM CDT WEDNESDAY

* FLASH FLOODING MAY ALREADY BE IN PROGRESS ACROSS PORTIONS OF THE
  WATCH AREA WITH SEVERAL FLASH FLOOD WARNINGS STILL IN EFFECT.
  ADDITIONAL RAINS OF AN INCH OR MORE ARE STILL POSSIBLE IN THE
  WATCH AREA. LOCATIONS ALONG AND SOUTH OF AN ATLANTIC TO
  CENTERVILLE LINE MAY BE ESPECIALLY SUSCEPTIBLE TO FLASH
  FLOODING. DOPPLER RADAR ESTIMATES SHOW THAT RAINFALL AMOUNTS MAY
  BE APPROACHING FIVE INCHES IN PORTIONS OF DECATUR AND WAYNE
  COUNTIES. 4.11 INCHES HAS ALREADY BEEN RECORDED AT THE LAMONI
  MUNICIPAL AIRPORT.

* SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH 
  FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN 
  AREAS. ROADS MAY BECOME COVERED WITH WATER AND IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SMALL
486 
WGUS63 KDMX 040613
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
113 AM CDT WED JUN 4 2014

...FLASH FLOODING REMAINS POSSIBLE OVER FAR SOUTHERN IOWA
TONIGHT...

.HEAVY RAIN HAS ALREADY FALLEN ACROSS SOUTHERN IOWA THIS EVENING
WITH WIDESPREAD AMOUNTS OF TWO INCHES OR MORE ALONG AND SOUTH OF
AN ATLANTIC TO OSCEOLA LINE. ALTHOUGH THE MOST INTENSE RAINFALL
RATES APPEAR TO HAVE ENDED FOR THE EVENING...ADDITIONAL MODERATE
TO HEAVY RAINS MAY CONTINUE.

IAZ070-071-081>083-040715-
/O.CAN.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CASS-ADAIR-ADAMS-UNION-CLARKE-
INCLUDING THE CITIES OF...ATLANTIC...GREENFIELD...STUART...
ADAIR...FONTANELLE...CORNING...CRESTON...OSCEOLA
113 AM CDT WED JUN 4 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND
SOUTHWEST IOWA HAS BEEN CANCELLED. LIGHT TO MODERATE RAINS WILL CONTINUE INTO
EARLY TUESDAY MORNING...BUT ADDITIONAL AMOUNTS ARE NOT EXPECTED TO
PRODUCE FLASH FLOODING.

$$

IAZ092>096-041300-
/O.CON.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
INCLUDING THE CITIES OF...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE
113 AM CDT WED JUN 4 2014

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM CDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL IOWA AND SOUTHWEST IOWA...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE... 
  DECATUR...RINGGOLD AND WAYNE. IN SOUTHWEST IOWA...TAYLOR. 

* UNTIL 8 AM CDT THIS MORNING

* FLASH FLOODING MAY ALREADY BE IN PROGRESS ACROSS PORTIONS OF THE
  REMAINING WATCH AREA. ADDITIONAL RAINS UP TO AN INCH ARE STILL
  POSSIBLE IN THE WATCH AREA. DOPPLER RADAR ESTIMATES SHOW THAT
  RAINFALL AMOUNTS MAY BE APPROACHING FIVE INCHES IN PORTIONS OF
  DECATUR AND WAYNE COUNTIES. 5.27 INCHES HAS ALREADY BEEN
  RECORDED AT THE LAMONI MUNICIPAL AIRPORT.

* SMALL CREEKS AND STREAMS TYPICALLY SUSCEPTIBLE TO FLASH 
  FLOODING MAY RISE VERY RAPIDLY TONIGHT...ESPECIALLY IN URBAN 
  AREAS. ROADS MAY BECOME COVERED WITH WATER AND IMPASSABLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

SMALL
996 
WGUS63 KDMX 040839
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
339 AM CDT WED JUN 4 2014

...THE THREAT OF FLASH FLOODING HAS ENDED...

.THE THUNDERSTORMS THAT PRODUCED HEAVY RAIN LAST EVENING INTO THE
OVERNIGHT HOURS HAVE MOVED TO THE EAST. SOME LIGHT RAIN CAN BE
EXPECTED THIS MORNING.

IAZ092>096-040945-
/O.CAN.KDMX.FF.A.0004.000000T0000Z-140604T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
INCLUDING THE CITIES OF...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE
339 AM CDT WED JUN 4 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA AND
SOUTHWEST IOWA HAS BEEN CANCELLED. THE THUNDERSTORMS THAT PRODUCED
THE HEAVY RAIN HAVE MOVED OFF TO THE SOUTH AND EAST. THERE WILL BE
SOME LIGHT RAIN IN THE AREA THIS MORNING...BUT THE THREAT OF FLASH
FLOODING HAS PASSED.  


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jun 3, 4:07 AM CDT, 10 minutes earlier.

Area forecast discussion, Jun 3, 4:07 AM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
407 AM CDT TUE JUN 3 2014

.SHORT TERM /TODAY/...
ISSUED AT 407 AM CDT TUE JUN 3 2014

WEAK HIGH PRESSURE WILL TRAVERSE THE STATE TODAY WITH A QUITE DAY
FOR THE MOST PART.  AS THE AXIS PASSES EAST...MOISTURE RETURN WILL
BE QUITE RAPID WITH THE RETURNING WARM FRONT  WILL SLOW DOWN THE
ONSET OF THUNDERSTORM DEVELOPMENT A LITTLE FROM THE PREVIOUS
FORECAST WITH ONLY THE FAR WESTERN COUNTIES AFFECTED LATE THIS
AFTERNOON.  ONCE INITIATION TAKES PLACE...DEVELOPMENT AND SPREADING
IS EXPECTED TO BE RAPID WITH THE POTENTIAL OF THE FIRST SEVERE
WEATHER TAKING PLACE WITH AN HOUR OR SO OF INITIATION.  WENT A
LITTLE ABOVE MOS TEMPS AGAIN TODAY...FITTING WITH THE TREND OF THE
PAST SEVERAL DAYS.

.LONG TERM /TONIGHT THROUGH MONDAY/...
ISSUED AT 407 AM CDT TUE JUN 3 2014

MAIN FORECAST CONCERN WAS FOCUSED ON HEAVY RAIN AND SEVERE
WEATHER POTENTIAL TONIGHT INTO EARLY WEDNESDAY MORNING. THE
03.00Z MODEL RUNS ARE IN BETTER AGREEMENT WITH THE EXCEPTION OF
THE NAM BEING THE FARTHEST NORTH WITH THE HEAVY PRECIP SHIELD
TONIGHT. UTILIZED A GFS/ECMWF/SREF BLEND TONIGHT INTO WEDNESDAY
AS THE 03.00Z NAM REMAINS THE OUTLIER. HOWEVER...THE 03.06Z HAS
COME INTO A LITTLE BETTER AGREEMENT WITH THE 03.00Z GFS/ECMWF.

TONIGHT THROUGH WEDNESDAY...STRONG 500MB SHORTWAVE WILL EJECT OUT
OF THE CENTRAL ROCKIES AND QUICKLY PUSH EAST THROUGH THE CENTRAL
PLAINS TODAY. THE ASSOCIATED SURFACE LOW WILL DEVELOP OVER WESTERN
NE/WESTERN KS/EASTERN CO TODAY WITH A WARM FRONT EXTENDING FROM
NORTHEAST NE THROUGH CENTRAL IOWA. CUT BACK ON TIMING OF POPS
TONIGHT AS INITIATION LOOKS BE AROUND 21Z TO 00Z IN FAR NORTHEAST
NE AND SOUTHEAST SD BUT WILL QUICKLY MOVE INTO WESTERN IOWA
BETWEEN 00Z AND 03Z WEDNESDAY. PER 06Z SPC DISCUSSION...AGREE
WITH THE MAIN SEVERE THREAT BEING DAMAGING WINDS AS STORMS LOOK TO
EVOLVE INTO BOWING SEGMENTS AS THEY WILL FOLLOW THE INSTABILITY
AXIS ORIENTED EAST-SOUTHEAST ACROSS CENTRAL TO SOUTHERN IOWA
TONIGHT. 0-3KM SHEAR VALUES IN THE 40 TO 50 KNOT RANGE AND THE
DEEP LAYER SHEAR FROM 50 TO NEAR 75 KNOTS BY LATE THIS EVENING.
CERTAINLY LARGE HAIL WILL ACCOMPANY THIS STRONG WIND AND CANNOT
RULE OUT THE TORNADO THREAT WITH THE HODOGRAPH DEPICTING THE
CLASSIC SICKLE SHAPE BY AROUND 01Z TONIGHT AT CRL. HAVE SEVERE
THREAT MENTIONED ALONG AND SOUTH OF I-80 THROUGH 06Z TONIGHT
BEFORE STORMS TRANSITION INTO MORE OF A HEAVY RAIN THREAT AND
CONFIDENCE DECREASES OVERNIGHT WITH THE SEVERE POTENTIAL.

AS MENTIONED...IN ADDITION TO THE SEVERE WEATHER THREAT...VERY
HEAVY RAIN IS HIGHLY LIKELY. IMPRESSIVE MOISTURE TRANSPORT AND
ISENTROPIC UPGLIDE ALONG THE 305K TO 315K ISENTROPIC SURFACE
TONIGHT INTO THE OVERNIGHT HOURS INTO CENTRAL IOWA. STRONG
THETA-E ADVECTION BETWEEN THE SURFACE TO 700MB AND CORFIDI
VECTORS WOULD SUGGEST TRAINING THUNDERSTORMS BY LATE THIS EVENING
INTO EARLY WEDNESDAY MORNING. WARM LAYER CLOUD DEPTHS INCREASE TO
12500FT TO JUST OVER 13KFT SOUTH OF I-80 WITH PRECIPITABLE WATER
IN THE 1.5 TO 2.25 INCHES. VERY EFFICIENT RAIN PRODUCERS
ANTICIPATED TONIGHT INTO THE OVERNIGHT HOURS AND ISSUED FLASH
FLOOD WATCH FOR THE SOUTHERN PORTIONS OF THE FORECAST AREA.

THURSDAY THROUGH MONDAY...COOLER AND DRIER CONDITIONS EXPECTED ON
THURSDAY AND FRIDAY BEFORE ANOTHER SHORTWAVE AND ASSOCIATED SURFACE
LOW PUSH ACROSS THE CENTRAL U.S. ECMWF AND GFS ARE IN DECENT
AGREEMENT WITH THE TIMING...BUT THE GFS IS A BIT FURTHER NORTH WITH
SURFACE LOW TRACK.

&&

.AVIATION...03/06Z
ISSUED AT 1127 PM CDT MON JUN 2 2014

LITTLE CHANGE TO PREVIOUS THINKING. MOST OF PERIOD PRIOR TO 04/00Z
WILL REMAIN QUIET ACROSS THE TAF NETWORK THOUGH SOME CONVECTION
MAY BE APPROACHING KFOD TOWARD 00Z. CONSISTENCY IN RUN TO RUN MODEL
DATA REMAINS HIGH THIS EVENING. AS LOW TRACKS EAST TO SOUTHEAST
NEBRASKA BY 06Z STRONG FORCING FOCUSED OVER SOUTH HALF OF AREA
SHOULD CONCENTRATE HEAVY RAIN AND SEVERE WIND POTENTIAL MOSTLY
FROM KFOD SOUTHEAST THROUGH KDSM AND KOTM THROUGH REMAINDER OF
PERIOD...EXTENDING TO NEAR 10-12Z FOR KOTM. RISK OF SIGNIFICANT
WIND AND HEAVY RAINFALL DEVELOPS AFT 02Z NORTHWEST NEAR KFOD...03Z
TO 07Z CENTRAL AND AFT 07Z FOR KOTM IN THE SOUTHEAST. APT MANAGERS
WILL NEED TO MONITOR AND PLAN FOR EXPECTED IMPACTS TO OPS DURING
THIS PERIOD ESPECIALLY FOR KDSM FROM NEAR 03Z TO 07Z AND
DOWNSTREAM THROUGH 04/12Z. THOUGH DETAILS WILL BE
REFINED...OVERALL TRENDS REMAIN CONSISTENT./REV

&&

.HYDROLOGY...
ISSUED AT 407 AM CDT TUE JUN 3 2014

PRECIPITATION RATES OF 3 TO 5 INCHES PER HOUR WILL BE WIDESPREAD
ACROSS CENTRAL TO SOUTHERN IOWA LATE THIS EVENING. QPF AMOUNTS
LOOK TO RANGE IN THE 2 TO 4 INCHES IN A SHORT TIME FRAME. COULD
POSSIBLY SEE A FEW ISOLATED 5 INCH OR GREATER AMOUNTS AS WELL.
THE FLASH FLOOD WATCH BEGINS AT 01Z WEDNESDAY AND ENDS AT 13Z
WEDNESDAY. FROM 03Z TO 09Z IS THE PERIOD OF HIGHEST CONFIDENCE
WHEN THE HEAVIEST RAINFALL WILL OCCUR. POTENTIALLY COULD SEE
WIDESPREAD FLASH FLOODING ISSUES OVER CENTRAL TO SOUTHERN IOWA.

SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE
LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES
MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD
HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS
WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK
102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY MORNING
FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CASS-CLARKE-DALLAS-DAVIS-
DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-MAHASKA-MARION-MONROE-POLK-
POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-WARREN-WAYNE.

&&

SHORT TERM...MS
LONG TERM...PODRAZIK
AVIATION...REV
HYDROLOGY...PODRAZIK
Hazardous weather outlook, Jun 2, 10:22 AM CDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1022 AM CDT MON JUN 2 2014

IAZ004>007-015>017-023>028-033>039-031530-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
1022 AM CDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL OVERSPREAD THE AREA TUESDAY NIGHT. SOME STORMS
MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT. HEAVY RAINFALL IS ALSO LIKELY WHICH MAY LEAD TO FLASH
FLOODING.

THUNDERSTORMS...PLUS PERIODS OF HEAVY RAIN...ARE ALSO POSSIBLE
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TUESDAY NIGHT.

IAZ044>050-057>062-070>075-081>086-092>097-031530-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-
DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-
MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
1022 AM CDT MON JUN 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY EVENING INTO WEDNESDAY
MORNING. DAMAGING WINDS...NIGHT TIME TORNADOES...AND LARGE HAIL
ARE ALL POSSIBLE. SEVERAL INCHES OF RAINFALL IS POSSIBLE WITH
THESE THUNDERSTORMS...WHICH MAY LEAD TO AREAS OF FLOODING AND
FLASH FLOODING.

THUNDERSTORMS...PLUS PERIODS OF HEAVY RAIN...ARE ALSO POSSIBLE
SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY TUESDAY NIGHT.

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:39 AM CDTRiver Flood WarningDMXDecatur4 days
Jun 3, 3:47 PM CDTSevere Thunderstorm WarningDMXTaylor58 min
Jun 3, 4:20 PM CDTSevere Thunderstorm WarningDMXCrawford28 min
Jun 3, 4:26 PM CDTSevere Thunderstorm WarningDMXRinggold64 min
Jun 3, 4:42 PM CDTSevere Thunderstorm WarningDMXAdams, Audubon, Cass78 min
Jun 3, 4:43 PM CDTSevere Thunderstorm WarningDMXTaylor35 min
Jun 3, 5:27 PM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold63 min
Jun 3, 5:33 PM CDTSevere Thunderstorm WarningDMXAdams, Taylor42 min
Jun 3, 5:56 PM CDTSevere Thunderstorm WarningDMXAdair, Cass31 min
Jun 3, 6:10 PM CDTSevere Thunderstorm WarningDMXAdams, Ringgold, Taylor, Union65 min
Jun 3, 6:30 PM CDTFlash Flood WarningDMXAdair, Adams, Cass, Union6 hr
Jun 3, 6:56 PM CDTTornado WarningDMXRinggold22 min
Jun 3, 6:57 PM CDTFlash Flood WarningDMXRinggold, Taylor6 hr

Nearby

Flash Flood Watches in Iowa, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.